Reply to Letter to the Editor "Paroxetine-Induced Anorexia in a Patient With Bulimia Nervosa"
J Clin Psychiatry 1997;58(5):221 [letter]
© Copyright 2016 Physicians Postgraduate Press, Inc.
Access to this article is available to valid users
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Register: If you do not have one already, register for a free account.
Letter to the Editor
Sir: Dr. Sagduyu refers to a letter published by Dr. Salcedo and me in 1994 reporting the intermittent and dose-dependent appearance of anorexia in a bulimic patient (with antecedents of anorexia nervosa) treated with fluoxetine. Dr. Sagduyu reports the case of a bulimic patient who presented severe adverse reactions (including anorexia) after the administration of paroxetine 20 mg/day, and a fair response to sertraline. He concludes that when anorexia occurs as a side effect after the administration of an SSRI antidepressant, the best procedure is to switch to a different SSRI rather than maintaining the first drug with a lower dosage.